Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

Analysis of an adaptive Uzawa finite element method for the nonlinear Stokes problem


Author: Christian Kreuzer
Journal: Math. Comp. 81 (2012), 21-55
MSC (2010): Primary 65N30, 65N12, 35J60
Published electronically: May 11, 2011
MathSciNet review: 2833486
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We design and study an adaptive algorithm for the numerical solution of the stationary nonlinear Stokes problem. The algorithm can be interpreted as a disturbed steepest descent method, which generalizes Uzawa's method to the nonlinear case. The outer iteration for the pressure is a descent method with fixed step-size. The inner iteration for the velocity consists of an approximate solution of a nonlinear Laplace equation, which is realized with adaptive linear finite elements. The descent direction is motivated by the quasi-norm which naturally arises as distance between velocities. We establish the convergence of the algorithm within the framework of descent direction methods.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2010): 65N30, 65N12, 35J60

Retrieve articles in all journals with MSC (2010): 65N30, 65N12, 35J60


Additional Information

Christian Kreuzer
Affiliation: Fakultät für Mathematik, Universität Duisburg-Essen, Forsthausweg 2, Duisburg, Germany 47057
Email: christian.kreuzer@uni-due.de

DOI: http://dx.doi.org/10.1090/S0025-5718-2011-02524-X
PII: S 0025-5718(2011)02524-X
Keywords: Convergence, adaptive finite elements, p-Stokes, p-Laplacian, quasi norm, Uzawa algorithm, nonlinear pde
Received by editor(s): December 16, 2009
Received by editor(s) in revised form: January 22, 2011
Published electronically: May 11, 2011
Article copyright: © Copyright 2011 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.